FDA warns against teething gel dangers


The Food and Drug Administration is warning parents to not use numbing gels on their teething children. So far this year the FDA has reviewed 22 reports of serious reactions, including deaths, among children age five months to three years who were exposed to numbing medications that contain lidocaine or benzocaine.

Experts say if children are exposed to too much of these products it could lead to side effects like seizures and difficulty swallowing, which could cause them to choke.

They say parents should let babies chew a cool cloth or teething ring or gently massage their gums.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s